Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: going off of Abilify Noa

Posted by bleauberry on June 3, 2018, at 17:59:20

In reply to going off of Abilify, posted by Noa on May 23, 2018, at 11:37:22

I've had a lot of experience getting off of meds or switching to other meds. And I was always extra sensitive, so I had to be extra careful and do it as right as possible.

You can customize doses anyway you want. Pills can be crushed to powder and divided into equal piles, or can but cut in half, quarters, whatever, tiny chunks. Capsules can be dumped out, make piles, mix custom doses with apple sauce or yogurt for easy swallow. Even time released beads can be counted out in milligrams.

My general rule for the smoothest ride was to reduce doses in tiny increments and to stay at each new lower dose a few days, and then reduce the dose another little bit and wait, and repeat over and over. If difficulty at any time, go back to the most recent dose and stay there a few days, then try going back down again, sometimes stabilize at a new dose for a week or two, feel it out.

I'm talking tiny doses, like maybe 1/10th of 1mg at a time in your case. But if you find you are not that sensitive then you can always be more aggressive and reduce the dose in larger steps and quicker time.

It took me 3 months to get off of 5mg Zyprexa after being on it for about 5 years or so. I reduced the dose in tiny steps - literally tiny chunks or bits - over that 3 months. And there are still some noticeable withdrawals even after the final tiny spec is gone. :-)

I think you really need a game plan as to what to do if you stop the med, what next? Try natural? Try replacement? Repeat? Lifestyle changes? Different doctor? Research?

In any case, if you do get off of it, since it is an antipsychotic and it also does have some agonist properties, withdrawals could be challenging. I know Zyprexa was. So go slow and in tiny steps. imo

It might be a time to pause and rethink what else might be going on that is causing all this in the first place. In my case that was an unsuspected longterm lyme thing.

I'm guessing if you asked 10 professionals what to do, most of them would say increase the dose. I'm just not in that camp for a variety of reasons.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bleauberry thread:1098842
URL: http://www.dr-bob.org/babble/20180521/msgs/1099035.html